EconPapers    
Economics at your fingertips  
 

Monetary Policy Rule and Taylor Principle in Mongolia: GMM and DSGE Approaches

Hiroyuki Taguchi and Ganbayar Gunbileg ()
Additional contact information
Ganbayar Gunbileg: Graduate School of Humanities and Social Sciences, Saitama University, 225 Shimo-Okubo, Sakura-ku, Saitama 338-8570, Japan

International Journal of Financial Studies, 2020, vol. 8, issue 4, 1-16

Abstract: This article aims to examine the monetary policy rule under an inflation targeting in Mongolia with a focus on its conformity to the Taylor principle, through two kinds of approaches: a monetary policy reaction function by the generalized-method-of-moments (GMM) estimation and a New Keynesian dynamic stochastic general equilibrium (DSGE) model with a small open economy version by the Bayesian estimation. The main findings are summarized as follows. First, the GMM estimation identified an inflation-responsive rule fulfilling the Taylor principle in the recent phase of the Mongolian inflation targeting. Second, the DSGE-model estimation endorsed the GMM estimation by producing a consistent outcome on the Mongolian monetary policy rule. Third, the Mongolian rule was estimated to have a weaker response to inflation than the rules of the other emerging Asian adopters of an inflation targeting.

Keywords: monetary policy rule; Taylor principle; Mongolia; inflation targeting; GMM; the New Keynesian DSGE model; E52; E58; O53 (search for similar items in EconPapers)
JEL-codes: G1 G2 G3 F2 F3 F41 F42 (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
https://www.mdpi.com/2227-7072/8/4/71/pdf (application/pdf)
https://www.mdpi.com/2227-7072/8/4/71/ (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:gam:jijfss:v:8:y:2020:i:4:p:71-:d:445679

Access Statistics for this article

International Journal of Financial Studies is currently edited by Prof. Dr. Nicholas Apergis

More articles in International Journal of Financial Studies from MDPI, Open Access Journal
Bibliographic data for series maintained by XML Conversion Team ().

 
Page updated 2021-05-15
Handle: RePEc:gam:jijfss:v:8:y:2020:i:4:p:71-:d:445679